Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jan 8, 2022, 7:53 PM CST for Tyler County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2022, 7:53 PM CST (01:53 UTC)
- Expired
- Jan 8, 2022, 8:30 PM CST
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 129 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 4:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
793
WFUS54 KLCH 090153
TORLCH
TXC457-090230-
/O.NEW.KLCH.TO.W.0002.220109T0153Z-220109T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
753 PM CST Sat Jan 8 2022
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Tyler County in southeastern Texas...
* Until 830 PM CST.
* At 753 PM CST, a severe thunderstorm capable of producing a tornado
was located near Warren, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodville around 805 PM CST.
Other locations impacted by this tornadic thunderstorm include
Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3061 9442 3068 9451 3095 9437 3074 9415
TIME...MOT...LOC 0153Z 217DEG 17KT 3069 9443
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Warthen1 follow-up statement
856
WWUS54 KLCH 090210
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
810 PM CST Sat Jan 8 2022
TXC457-090230-
/O.CON.KLCH.TO.W.0002.000000T0000Z-220109T0230Z/
Tyler TX-
810 PM CST Sat Jan 8 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR CENTRAL
TYLER COUNTY...
At 810 PM CST, a severe thunderstorm capable of producing a tornado
was located near Woodville, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Tyler County, including the following locations... Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3064 9435 3076 9447 3095 9437 3074 9415
TIME...MOT...LOC 0210Z 221DEG 12KT 3074 9438
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
WarthenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 8, 6:06 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 8, 6:06 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Sat Jan 8 2022
.DISCUSSION...
For 00z TAFs, MVFR ceilings so far this evening, but expecting
them to lower to IFR later tonight. Shower and thunderstorm
activity will be off and on tonight and through much of the day
tomorrow, so IFR/MVFR ceilings looks most likely until we get
behind the front.
&&
.PREV DISCUSSION... /issued 343 PM CST Sat Jan 8 2022/
DISCUSSION...
SHORT TERM [This afternoon through Monday]...
The warm front that lifted out of the gulf earlier this morning
now extends across north Louisiana. The warm, moist airmass in
it's wake along with a weak disturbance moving along the upper
Texas coast is providing support for widespread showers and
thunderstorms. The majority of convection this afternoon has
remained over southeast Texas in closer proximity to the two
features. Expect this trend to continue through the evening and
overnight hours as short range guidance has backed off of PoPs
considerably across Acadiana.
The storm prediction center continues to highlight southeast
Texas and southwest Louisiana in a marginal risk for severe
weather through the evening. Radar derived velocity profiles
show decent low level directional shear and a few strong to
severe storms will still be possible through the early evening.
Scattered showers and thunderstorms will continue through the
overnight hours especially across southeast Texas, but there will
likely be a dip in intensity. Observed rainfall rates have been
high at times within some storms this afternoon, but little
training has occurred. A low end risk of flash flooding will
continue through this evening.
Conditions will remain marginally favorable for severe weather
into Sunday with SPC expanding the marginal risk area to cover
nearly the entire region. Individual cells will be the biggest
concern through the morning with a cold front induced squall line
expected to push through the area during the afternoon and early
evening.
Precipitation will come to an end Sunday evening following the
frontal passage with brisk northwesterly winds developing in it's
wake which will continue through the day Monday. Monday
night/Tuesday morning will be the coldest morning of this cycle
with a light freeze expected across interior southeast Texas and
central Louisiana and frost possible to the coast.
Jones
LONG TERM [Tuesday through Sunday]...
At the start of the long term period, the forecast area will be
located beneath a large mid-level ridge aloft with a broad elongated
Canadian high pressure at surface that extends from the northeast US
down into Texas and covering most of the east coast. As a result
clear skies will allow a slow but gradual warmup in temperatures...
Tuesday afternoon into Friday. Aloft the ridge finally gives way to
an incoming trof pattern that will allow southern and northern jets
to move towards each other while a surface moisture returns off the
gulf ahead of the next frontal sys late Thursday into Friday. Look
for showers to return on late Friday into Saturday as the Canadian
airmass moves into Texas making the southern Louisiana coast by
Saturday. Clouds clearing Saturday afternoon with afternoon highs a
bit cooler. morning low temperatures return to the 30s Sunday
morning.
MARINE...
Scattered to widespread showers and thunderstorms will continue to
develop across the coastal waters this afternoon into Sunday in
response to an advancing warm front and the subsequent approach of
a cold front. A few of these storms will have the potential to be
strong to severe. Away from storms, moderate southeasterly winds
will persist this afternoon before weakening somewhat late
tonight. A cold front will push through the coastal waters Sunday
afternoon bringing the precipitation to an end. Strong and gusty
offshore flow will develop behind the front and persist through
early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 76 39 54 / 70 80 10 0
LCH 65 77 44 57 / 40 60 20 10
LFT 66 80 45 56 / 50 70 20 10
BPT 66 77 45 58 / 70 60 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ450-452-
455-470-472-475.
Small Craft Exercise Caution until midnight CST tonight for
GMZ430-432-435.
&&Hazardous weather outlook, Jan 8, 3:43 PM CST, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 343 PM CST Sat Jan 8 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-092145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 343 PM CST Sat Jan 8 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue to develop over the gulf of Mexico and move inland through the afternoon and overnight hours. A few of these storms will have the potential to be strong to severe with one or two tornadoes, damaging winds and large hail. In addition to the severe weather threat, periods of heavy rainfall will also be possible that could lead to localized flash flooding should storm training occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Today's showers and thunderstorms will continue into Sunday and pose a low end risk for severe weather. Isolated brief spin- up tornadoes, damaging straightline wind gusts or marginally severe hail will be possible with the stronger storms. The severe weather threat will end Sunday afternoon into Sunday evening following the passage of a cold front. A light freeze is possible for Monday night into Tuesday morning for portions of interior southeast Texas and central Louisiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-092145- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 343 PM CST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue to develop over the gulf of Mexico and move inland through the afternoon and overnight hours. A few of these storms will have the potential to be strong to severe with waterspouts, strong winds and large hail. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A chance for showers and thunderstorms will continue until passage of a cold front late Sunday. Some storms could produce gusty winds or an isolated waterspout. Strong offshore winds and rough seas will develop in the wake of the cold front. Small craft advisories will likely be required from Sunday through at least Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-092145- Sabine Lake-Calcasieu Lake-Vermilion Bay- 343 PM CST Sat Jan 8 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue to develop over the gulf of Mexico and move inland through the afternoon and overnight hours. A few of these storms will have the potential to be strong to severe with waterspouts, strong winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A chance for showers and thunderstorms will continue until passage of a cold front late Sunday. Some storms could produce gusty winds or an isolated waterspout. Strong offshore winds and rough seas will develop in the wake of the cold front. Small craft advisories will likely be required from Sunday through at least Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 8, 2:28 PM CST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
228 PM CST Sat Jan 8 2022
TXZ180-201-259>261-082115-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
228 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern Tyler,
west central Newton, northeastern Hardin and east central Jasper
Counties through 315 PM CST...
At 228 PM CST, Doppler radar was tracking a strong thunderstorm near
Buna, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kirbyville, Call, Magnolia Springs, Mt. Union and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 9406 3076 9390 3066 9378 3045 9401
3046 9412 3048 9416 3055 9415
TIME...MOT...LOC 2028Z 206DEG 17KT 3047 9406
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WarthenSpecial weather statement, Jan 8, 2:31 PM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
231 PM CST Sat Jan 8 2022
TXZ180-201-082115-
Hardin TX-Tyler TX-
231 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southwestern Tyler
and northwestern Hardin Counties through 315 PM CST...
At 231 PM CST, Doppler radar was tracking a strong thunderstorm over
Thicket, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saratoga, Warren, Thicket, Wildwood, Votaw, Honey Island, Village
Mills and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9469 3049 9454 3072 9459 3068 9441
3056 9425 3027 9454 3033 9467 3044 9471
TIME...MOT...LOC 2031Z 211DEG 16KT 3040 9461
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WarthenSpecial weather statement, Jan 8, 3:33 PM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
333 PM CST Sat Jan 8 2022
TXZ180-201-082215-
Hardin TX-Tyler TX-
333 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southwestern Tyler
and northwestern Hardin Counties through 415 PM CST...
At 332 PM CST, Doppler radar was tracking a strong thunderstorm near
Votaw, or near Thicket, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thicket, Wildwood, Votaw and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3066 9457 3062 9449 3048 9432
3027 9465 3049 9473
TIME...MOT...LOC 2132Z 218DEG 16KT 3037 9474
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WarthenSpecial weather statement, Jan 8, 4:33 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
433 PM CST Sat Jan 8 2022
TXZ180-259-082300-
Northern Jasper TX-Tyler TX-
433 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of Tyler and
northeastern Jasper Counties through 500 PM CST...
At 433 PM CST, Doppler radar was tracking a strong thunderstorm near
Warren, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Woodville, Kirbyville, Warren, Town Bluff, Fred, Spurger,
Roganville, Magnolia Springs, Mt. Union, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3113 9390 3054 9388 3053 9455 3077 9460
TIME...MOT...LOC 2233Z 229DEG 35KT 3069 9437
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EricksonSpecial weather statement, Jan 8, 7:24 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
724 PM CST Sat Jan 8 2022
TXZ180-259-090215-
Northern Jasper TX-Tyler TX-
724 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of Tyler and northern
Jasper Counties through 815 PM CST...
At 723 PM CST, Doppler radar was tracking a strong thunderstorm near
Warren, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Town Bluff, Rockland,
Spurger, Magnolia Springs, Mt. Union, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3103 9447 3107 9426 3095 9411 3065 9399
3052 9442 3053 9454 3090 9463
TIME...MOT...LOC 0123Z 222DEG 24KT 3064 9446
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:46 PM CST | Tornado Warning | LCH | Hardin | 29 min |
| Jan 8, 7:24 PM CST | Special Weather Statement | LCH | Tyler | 51 min |
| Jan 8, 8:23 PM CST | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Jan 8, 8:29 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 31 min |
| Jan 8, 8:54 PM CST | Special Weather Statement | LCH | Hardin | 51 min |
| Jan 8, 9:00 PM CST | Special Weather Statement | LCH | Jasper | 45 min |
| Jan 8, 10:38 PM CST | Special Weather Statement | LCH | Tyler | 67 min |
| Jan 9, 1:35 AM CST | Special Weather Statement | LCH | Newton | 40 min |
| Jan 9, 2:29 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 31 min |
| Jan 9, 2:57 AM CST | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| Jan 9, 3:17 AM CST | Special Weather Statement | LCH | Hardin | 43 min |
| Jan 9, 3:34 AM CST | Special Weather Statement | LCH | Newton | 26 min |
| Jan 9, 4:18 AM CST | Special Weather Statement | LCH | Hardin | 27 min |
| Jan 9, 3:46 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 21 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.